Alert archive / New Hampshire / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 7, NWS Boston/Norton, MA

May 25, 2014Hillsborough County, New Hampshire

NWS Boston/Norton, MA issued this severe thunderstorm warning at May 25, 2014, 5:12 PM EDT for Hillsborough County, New Hampshire. It was in force for 48 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 25, 2014, 5:12 PM EDT (21:12 UTC)
Expired
May 25, 2014, 6:00 PM EDT
In force
48 min
Issued by
NWS Boston/Norton, MA
Area
Storm-based polygon

County Hillsborough County, NH

The radar

The Boston radar (KBOX), 126 km from the middle of the area, began a volume at 21:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 25, 5:35 PM EDTHAIL 1Weare, NHHAIL COVERED GROUND AND CAUSED SMALL DENTS IN OWNERS CARS.
May 25, 6:05 PM EDTHAIL 0.88New Boston, NH

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 23 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Gray, ME (KGYX), launched 12:00Z, 9.2 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Gray, ME at 12:00Z on 2014-05-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Gray, ME at 12:00Z on 2014-05-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 4 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
619 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
4 m²/s²
0-3 km storm-relative helicity
65 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

727 
WUUS51 KBOX 252112
SVRBOX
NHC011-252200-
/O.NEW.KBOX.SV.W.0007.140525T2112Z-140525T2200Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAUNTON MA
512 PM EDT SUN MAY 25 2014

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL HILLSBOROUGH COUNTY IN SOUTHERN NEW HAMPSHIRE...

* UNTIL 600 PM EDT

* AT 512 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
  CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED OVER
  HOPKINTON...OR NEAR CONCORD...AND WAS MOVING SOUTH AT 15 MPH.

* SOME LOCATIONS IMPACTED INCLUDE...
  MANCHESTER...BEDFORD...GOFFSTOWN...AMHERST...WEARE...NEW BOSTON...
  MONT VERNON...LYNDEBOROUGH AND FRANCESTOWN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND LARGE HAIL. GO
INDOORS AND STAY AWAY FROM WINDOWS.  DRIVERS SHOULD PREPARE FOR LOW
VISIBILITY AND AVOID FLOODED ROADS.

&&

LAT...LON 4306 7164 4307 7152 4305 7151 4305 7149
      4304 7148 4304 7146 4294 7142 4290 7178
      4313 7178 4315 7167
TIME...MOT...LOC 2112Z 351DEG 12KT 4317 7165 
$$

RLG

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 4:44 PM EDT, 28 minutes earlier.

Area forecast discussion, May 25, 4:44 PM EDT, 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
444 PM EDT SUN MAY 25 2014

.SYNOPSIS...
ISOLATED SHOWERS OR THUNDERSTORMS THIS EVENING...THEN A MAINLY
DRY BUT BREEZY AND WARM MEMORIAL DAY. A BACKDOOR COLD FRONT WILL
MOVE ACROSS THE REGION TUESDAY...BRINGING MUCH COOLER WEATHER AND
ANOTHER CHANCE OF SHOWERS AND THUNDERSTORMS. EXPECT DRY CONDITIONS
WITH COOLER TEMPERATURES FOR WEDNESDAY AND THURSDAY. ANOTHER COLD
FRONT MOVES THROUGH ON FRIDAY...WITH DRIER WEATHER RETURNING OVER
THE WEEKEND.

&&

.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
430 PM UPDATE...
LARGE HAIL OCCURRED IN SOUTHEAST WORCESTER COUNTY MA AND IN
EASTERN CT DURING THE MID AFTERNOON. AS OF LATE THIS AFTERNOON...
TWO MAIN CLUSTERS OF STORMS REMAINED...ONE SOUTHEAST OF FITCHBURG
AND THE OTHER OVER SOUTHEAST CT HEADING TOWARD MONTAUK. ISOLATED
SHOWERS OR THUNDERSTORMS ARE STILL POSSIBLE ACROSS PARTS OF THE
REGION EARLY THIS EVENING. OTHERWISE...A MAINLY A DRY NIGHT IS
ANTICIPATED OTHER THAN PERHAPS A BRIEF SPOT SHOWER OR TWO AS A
WEAK SURFACE TROUGH OF LOW PRESSURE MOVES THROUGH.
LOW TEMPERATURES WILL MAINLY BE IN THE LOWER TO MIDDLE 50S.

&&

.SHORT TERM /6 AM MONDAY MORNING THROUGH MONDAY NIGHT/...
MONDAY...
STRONG LOW PRESSURE OVER MAINE WILL PRODUCE GUSTY WESTERLY AIR
FLOW ACROSS SOUTHERN NEW ENGLAND. 850 MB TEMPS WARMING TO +13C
WILL RESULT IN A WARM AND BREEZY SUMMERLIKE AFTERNOON. A WELL-
MIXED ATMOSPHERE ALONG WITH PARTIAL SUNSHINE SHOULD ALLOW HIGHS TO
REACH INTO THE MIDDLE 80S IN MOST LOCALES. THIS EVEN INCLUDES
MUCH OF THE EASTERN MA COAST...AS THERE WILL BE NO SEA BREEZE.
EVEN MUCH OF CAPE COD WILL SEE HIGHS WELL INTO THE 70S. WINDS
COULD GUST TO 25-30 MPH DURING THE AFTERNOON HOURS.

AS FOR PRECIPITATION CHANCES...MAINLY DRY WEATHER IS ANTICIPATED.
THERE IS A SLIGHT CHANCE OF A THUNDERSTORM MAINLY NORTH OF THE
MASS PIKE AND INTO SOUTHERN NH...MOST NOTABLE ON THE 12Z ECMWF
MODEL. HOWEVER...WITH DRY WESTERLY FLOW AND A LACK OF SURFACE
CONVERGENCE NOT SURE IF WE WILL EVEN SEE THAT.

MONDAY NIGHT...
ALL MODELS AGREE THAT WEAK LOW PRESSURE FORMS ALONG A BACKDOOR
COLD FRONT LATE MONDAY NIGHT JUST OFF THE MA COAST. IT LOOKS LIKE
WINDS WILL BECOME NORTHEASTERLY ALONG THE EASTERN MA COAST BETWEEN
MIDNIGHT AND DAYBREAK TUESDAY. THERE IS A CHANCE OF SHOWERS AGAIN
MAINLY NORTHERN AREAS LATE AT NIGHT...IN ADVANCE OF THAT BACKDOOR
FRONT. A MILD NIGHT IS IN STORE WITH LOWS IN THE UPPER 50S AND
LOWER 60S.

&&

.LONG TERM /TUESDAY THROUGH SUNDAY/...
BIG PICTURE...

UPPER RIDGE BUILDS OVER THE PLAINS WITH TROUGHS DIGGING OVER THE
PACIFIC AND ATLANTIC COASTS. ONE SHORTWAVE DIVES FROM CANADA INTO
NEW ENGLAND TUESDAY...AND A SECOND DOES THE SAME ON FRIDAY. EACH
SHORTWAVE WILL DIG THE TROUGH A LITTLE DEEPER AS IT MOVES THROUGH.
THE FRIDAY SHORTWAVE CREATES A CLOSED LOW OFFSHORE OF NEW ENGLAND BY
SUNDAY...WITH DIFFERENCES BETWEEN THE GFS AND ECMWF AS TO HOW FAR
OFFSHORE THIS FORMS /GFS IS CLOSER TO SHORE/.  THE PLAINS RIDGE
MOVES EAST NEXT WEEKEND...WITH MODEL DIFFERENCES ON HOW FAR EAST THE
RIDGE GETS.

THE DAILIES...

TUESDAY... SHORTWAVE DIVING SOUTHEAST THROUGH THE MARITIMES PUSHES A
COLD FRONT THROUGH SOUTHERN NEW ENGLAND DURING THE DAY. DURING THE
AFTERNOON WE SHIFT INTO THE RIGHT ENTRANCE REGION OF THE ASSOCIATED
UPPER JET. MID LEVEL LAPSE RATES ARE FORECAST ONLY AROUND 6C/KM BUT
TOTALS LEADING THE FRONT WILL BE 48-50. EXPECT FROPA TO GENERATE A
FEW SHOWERS/TSTMS.  HIGH PRESSURE BUILDING SOUTH WILL THEN BRING AN
EAST-NORTHEAST WIND DURING THE AFTERNOON/EVENING. TEMPS AT 850 MB
WILL BE AROUND 12C. AREAS THAT REMAIN AHEAD OF THE FRONT
LONGEST...SUCH AS WESTERN CT...MAY BE ABLE TO MIX MOST OF THIS AND
REACH A MAX TEMP AROUND 80.  FARTHER EAST THE FASTER WIND SHIFT WILL
LIMIT MAX TEMPS TO THE UPPER 60S-MID 70S.

WEDNESDAY-THURSDAY... HIGH PRESSURE BUILDS DOWN THE COAST. THIS WILL
BRING INCREASING SUNSHINE BUT ALSO A NORTHEAST FLOW OFF THE WATER.
EXPECT MAX TEMPS TO HOLD IN THE 60S...POSSIBLY MODERATING TO AROUND
70 ON THURSDAY.

FRIDAY... NEXT SHORTWAVE SWEEPS SOUTHEAST FROM CANADA THROUGH OUR
AREA. FORECAST TEMPS AT 500 MB SHOW COLD ADVECTION ALOFT WHICH WOULD
DESTABILIZE THE AIRMASS. TOTALS ARE FORECAST NEAR 50 WITH MID LEVEL
LAPSE RATES 6 TO 6.5C/KM. WILL GO WITH CHANCE POPS AND A CHANCE OF
THUNDER. 850 TEMPS OF 6 TO 8C WOULD SUGGEST MAX TEMPS IN THE UPPER
60S AND LOWER 70S.

SATURDAY-SUNDAY... HIGH PRESSURE BUILDS OVER THE REGION SATURDAY AND
SHIFTS TO OUR SOUTH/EAST DURING SUNDAY. EXPECT DRY WEATHER SATURDAY
WHICH MAY CONTINUE INTO SUNDAY. IF THE HIGH SHIFTS FAR ENOUGH
OFFSHORE...THAT WOULD MAKE ROOM FOR WARM ADVECTION CLOUDS/SHOWERS
LATER IN THE DAY SUNDAY.  OTHERWISE DRY WEATHER WOULD CONTINUE
THROUGH THE DAY. 850 TEMPS 6-8C SATURDAY...WARMING ON SUNDAY.

&&

.AVIATION /20Z SUNDAY THROUGH FRIDAY/...
FORECASTER CONFIDENCE LEVELS...

LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.

TONIGHT...MODERATE TO HIGH CONFIDENCE. ANY CONVECTION WILL
DIMINISH EARLY THIS EVENING. OTHERWISE...EXPECT MAINLY VFR
CONDITIONS OTHER THAN SOME LOCALIZED PATCHY GROUND FOG LATE.

MONDAY...HIGH CONFIDENCE. VFR CONDITIONS EXPECTED. WESTERLY WIND
GUSTS OF 25 TO 30 KNOTS BY AFTERNOON. AN ISOLATED THUNDERSTORM
SOMEWHERE NORTH OF THE MASS PIKE CANNOT BE RULED OUT.

MONDAY NIGHT...MODERATE TO HIGH CONFIDENCE. VFR EXCEPT MVFR CIGS
POSSIBLE TOWARD DAYBREAK ALONG THE NORTHEAST MA COAST IN
ASSOCIATION WITH BACKDOOR COLD FRONT. SLIGHT CHANCE OF SHOWERS
NORTH OF THE MASS PIKE.

KBOS TAF...MODERATE TO HIGH CONFIDENCE IN TAF. AN ISOLATED
THUNDERSTORM COULD APPROACH THE TERMINAL THIS EVENING BUT
CONFIDENCE IS NOT HIGH ENOUGH TO INCLUDE IN THE TAF AT THIS TIME.

KBDL...HIGH CONFIDENCE IN TAF.

OUTLOOK...TUESDAY THROUGH FRIDAY...MODERATE CONFIDENCE.

GENERALLY VFR. PERIOD OF MVFR CIGS/VSBYS POSSIBLE TUESDAY IN
SHOWERS/SCATTERED TSTMS AS A COLD FRONT MOVES THROUGH. WEST WINDS
EARLY TUESDAY WILL SHIFT TO EAST-NORTHEAST TUESDAY AFTERNOON THROUGH
WEDNESDAY.  ANOTHER COLD FRONT MOVES THROUGH ON FRIDAY WITH ANOTHER
PERIOD OF MVFR CIGS/VSBYS POSSIBLE IN SHOWERS/SCATTERED TSTMS.

&&

.MARINE...
FORECASTER CONFIDENCE LEVELS...

LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.

SHORT TERM /TODAY THROUGH MONDAY/...HIGH CONFIDENCE.

TONIGHT...A WEAK PRESSURE GRADIENT WILL KEEP WINDS/SEAS BELOW SCA
THRESHOLDS.

MONDAY...SCA HEADLINES HAVE BEEN ISSUED NEARSHORE IN THE BAYS AND
HARBORS FOR WESTERLY WIND GUSTS OF 25 TO 30 KNOTS. THIS RESULTS
FROM EXCELLENT MIXING OVER THE LAND. SCA HEADLINES HAVE ALSO BEEN
ISSUED FOR THE SOUTHERN OUTER WATERS WHERE SEAS WILL BE BUILDING
TO 5 TO 6 FT.

MONDAY NIGHT...SW WIND GUSTS DIMINISH TO AROUND 20 KT OVER THE
SOUTHERN WATERS WITH SEAS CONTINUE IN THE 5 TO 7 FT RANGE THERE.
SEAS BEGIN TO SLOWLY DIMINISH TOWARD DAYBREAK. A BACKDOOR COLD
FRONT WILL MOVE ACROSS THE NORTHERN WATERS BETWEEN MIDNIGHT AND
DAYBREAK WITH WINDS SHARPLY SHIFTING TO THE NORTH AND NORTHEAST
ACROSS AT LEAST CAPE ANN.

OUTLOOK...TUESDAY THROUGH FRIDAY...MODERATE
CONFIDENCE.

TUESDAY...A COLD FRONT WILL MOVE ACROSS THE WATERS DURING THE
MORNING AND EARLY AFTERNOON. THIS WILL BRING SCATTERED SHOWERS/TSTMS
AS WELL AS A SHARP WIND SHIFT...WEST WINDS IN THE MORNING AND EAST-
NORTHEAST WINDS IN THE AFTERNOON. GUSTS IN THE EAST-NORTHEAST WINDS
MAY REACH 20 KNOTS.

WEDNESDAY-THURSDAY...NORTHEAST WINDS GUSTING 20 TO 25 KNOTS
WEDNESDAY...DIMINISHING THURSDAY AS HIGH PRESSURE BUILDS OVERHEAD.
SEAS 5 TO 7 FEET...MAINLY ON THE OUTER WATERS...DIMINISHING
THURSDAY.

FRIDAY... ANOTHER COLD FRONT MOVES ACROSS THE WATERS WITH SCATTERED
SHOWERS/TSTMS. SOUTH WINDS AHEAD OF THE COLD FRONT WILL SHIFT TO
NORTHWEST BEHIND IT. WINDS/SEAS CURRENTLY FORECAST BELOW
25 KNOTS/5 FEET.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NH...NONE.
RI...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 2 PM TO 8 PM EDT MONDAY FOR
     ANZ230>234-236.
     SMALL CRAFT ADVISORY FROM 2 PM MONDAY TO 6 AM EDT TUESDAY FOR
     ANZ235-237.
     SMALL CRAFT ADVISORY FROM 11 AM MONDAY TO 6 AM EDT TUESDAY FOR
     ANZ254>256.

&&

SYNOPSIS...WTB/GAF
NEAR TERM...GAF
SHORT TERM...GAF
LONG TERM...WTB
AVIATION...WTB/GAF
MARINE...WTB/GAF
Hazardous weather outlook, May 25, 4:05 PM EDT, 1 hour 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
405 PM EDT SUN MAY 25 2014

CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-262015-
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA-
WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-
SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA-
WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-
SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA-
NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH-
WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI-
SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI-
WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
405 PM EDT SUN MAY 25 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN
CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN
MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN
MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW
HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND.

.DAY ONE...TONIGHT.

A FEW STRONG THUNDERSTORMS ARE POSSIBLE THIS EVENING. THE MAIN
THREATS WILL BE HAIL AND LOCALLY HEAVY DOWNPOURS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

A FEW STRONG THUNDERSTORMS ARE POSSIBLE ON TUESDAY...MAINLY ACROSS
THE INTERIOR.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ANZ230>237-250-251-254>256-262015-
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL
MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND
NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO
20 NM SOUTH OF BLOCK ISLAND-
405 PM EDT SUN MAY 25 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON

YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.BOSTON.GOV

YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON

In the hours before

Local storm report, May 25, 3:18 PM EDT, 1 hour 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAUNTON MA
318 PM EDT SUN MAY 25 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0253 PM     HAIL             BROOKLYN                41.78N  71.95W
05/25/2014  M0.75 INCH       WINDHAM            CT   AMATEUR RADIO

            HAM RADIO

&&

AED
Local storm report, May 25, 3:19 PM EDT, 1 hour 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAUNTON MA
319 PM EDT SUN MAY 25 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0249 PM     HAIL             RICHMOND                41.50N  71.63W
05/25/2014  M1.00 INCH       WASHINGTON         RI   AMATEUR RADIO

            HAM RADIO

&&

AED
Special weather statement, May 25, 3:32 PM EDT, 1 hour 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
332 PM EDT SUN MAY 25 2014

CTZ004-252000-
WINDHAM-
332 PM EDT SUN MAY 25 2014

...STRONG THUNDERSTORM IN SOUTHWESTERN WINDHAM COUNTY...

AT 331 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR SCOTLAND...OR NEAR NORWICH...MOVING SOUTH AT
35 MPH.

HAIL UP TO THE SIZE OF DIMES CAN BE EXPECTED WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
WINDHAM...PLAINFIELD...CANTERBURY AND SCOTLAND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GET INDOORS WHEN THIS STORM APPROACHES. WINDS MAY BE STRONG ENOUGH TO
PRODUCE MINOR DAMAGE...SUCH AS DOWNED BRANCHES. MINOR URBAN AND POOR
DRAINAGE FLOODING IS ALSO POSSIBLE.

&&

LAT...LON 4166 7213 4166 7216 4167 7218 4170 7218
      4169 7194 4164 7193 4163 7195
TIME...MOT...LOC 1931Z 000DEG 29KT 4163 7207

RLG
Local storm report, May 25, 3:45 PM EDT, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
345 PM EDT SUN MAY 25 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0143 PM     HAIL             LEICESTER               42.25N  71.90W
05/25/2014  M0.88 INCH       WORCESTER          MA   TRAINED SPOTTER

            NICKEL SIZE HAIL.

0150 PM     HAIL             LEICESTER               42.25N  71.90W
05/25/2014  M1.00 INCH       WORCESTER          MA   AMATEUR RADIO

            QUARTER SIZE HAIL

0206 PM     HAIL             CHARLTON                42.13N  71.97W
05/25/2014  M1.00 INCH       WORCESTER          MA   AMATEUR RADIO

            QUARTER SIZE HAIL REPORTED AT CHARLTON SERVICE AREA ON
            MASS PIKE.

0230 PM     HAIL             DUDLEY                  42.05N  71.93W
05/25/2014  M1.25 INCH       WORCESTER          MA   AMATEUR RADIO

            HALF-DOLLAR SIZE HAIL REPORTED.

0246 PM     HAIL             WOODSTOCK               41.95N  71.98W
05/25/2014  M0.75 INCH       WINDHAM            CT   TRAINED SPOTTER

            DIME SIZE HAIL REPORTED.

0249 PM     HAIL             RICHMOND                41.50N  71.63W
05/25/2014  M1.00 INCH       WASHINGTON         RI   AMATEUR RADIO

            HAM RADIO

0253 PM     HAIL             BROOKLYN                41.78N  71.95W
05/25/2014  M0.75 INCH       WINDHAM            CT   AMATEUR RADIO

            HAM RADIO

&&

FIELD/DUNHAM
Local storm report, May 25, 4:01 PM EDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
401 PM EDT SUN MAY 25 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0143 PM     HAIL             LEICESTER               42.25N  71.90W
05/25/2014  M0.88 INCH       WORCESTER          MA   TRAINED SPOTTER

            NICKEL SIZE HAIL.

0150 PM     HAIL             LEICESTER               42.25N  71.90W
05/25/2014  M1.00 INCH       WORCESTER          MA   AMATEUR RADIO

            QUARTER SIZE HAIL

0206 PM     HAIL             CHARLTON                42.13N  71.97W
05/25/2014  M1.00 INCH       WORCESTER          MA   AMATEUR RADIO

            QUARTER SIZE HAIL REPORTED AT CHARLTON SERVICE AREA ON
            MASS PIKE.

0230 PM     HAIL             DUDLEY                  42.05N  71.93W
05/25/2014  M1.25 INCH       WORCESTER          MA   AMATEUR RADIO

            HALF-DOLLAR SIZE HAIL REPORTED.

0246 PM     HAIL             WOODSTOCK               41.95N  71.98W
05/25/2014  M0.75 INCH       WINDHAM            CT   TRAINED SPOTTER

            DIME SIZE HAIL REPORTED.

0249 PM     HAIL             RICHMOND                41.50N  71.63W
05/25/2014  M1.00 INCH       WASHINGTON         RI   AMATEUR RADIO

            HAM RADIO

0253 PM     HAIL             BROOKLYN                41.78N  71.95W
05/25/2014  M0.75 INCH       WINDHAM            CT   AMATEUR RADIO

            HAM RADIO

&&

AED
Local storm report, May 25, 4:57 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
457 PM EDT SUN MAY 25 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0143 PM     HAIL             LEICESTER               42.25N  71.90W
05/25/2014  M0.88 INCH       WORCESTER          MA   TRAINED SPOTTER

            NICKEL SIZE HAIL.

0150 PM     HAIL             LEICESTER               42.25N  71.90W
05/25/2014  M1.00 INCH       WORCESTER          MA   AMATEUR RADIO

            QUARTER SIZE HAIL

0206 PM     HAIL             CHARLTON                42.13N  71.97W
05/25/2014  M1.00 INCH       WORCESTER          MA   AMATEUR RADIO

            QUARTER SIZE HAIL REPORTED AT CHARLTON SERVICE AREA ON
            MASS PIKE.

0220 PM     HAIL             SPENCER                 42.24N  71.99W
05/25/2014  M0.75 INCH       WORCESTER          MA   AMATEUR RADIO

            DIME SIZE HAIL REPORTED.

0230 PM     HAIL             DUDLEY                  42.05N  71.93W
05/25/2014  M1.25 INCH       WORCESTER          MA   AMATEUR RADIO

            HALF-DOLLAR SIZE HAIL REPORTED.

0230 PM     HAIL             CHARLTON                42.13N  71.97W
05/25/2014  M1.00 INCH       WORCESTER          MA   AMATEUR RADIO

            QUARTER SIZE HAIL REPORTED IN SOUTHERN PART OF
            CHARLTON.

0246 PM     HAIL             WOODSTOCK               41.95N  71.98W
05/25/2014  M1.00 INCH       WINDHAM            CT   TRAINED SPOTTER

            DIME SIZE HAIL REPORTED AT 246 PM. NICKEL TO QUARTER
            SIZE HAIL REPORTED AT 249 PM.

0249 PM     HAIL             RICHMOND                41.50N  71.63W
05/25/2014  M1.00 INCH       WASHINGTON         RI   AMATEUR RADIO

            HAM RADIO

0253 PM     HAIL             BROOKLYN                41.78N  71.95W
05/25/2014  M0.88 INCH       WINDHAM            CT   AMATEUR RADIO

            DIME TO NICKEL SIZE HAIL LASTED 15 MINUTES.

0310 PM     HAIL             ASHBURNHAM              42.63N  71.90W
05/25/2014  M0.75 INCH       WORCESTER          MA   AMATEUR RADIO

            DIME SIZE HAIL REPORTED.

&&

GAF/AED

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 25, 3:03 PM EDTSevere Thunderstorm WarningBOXCheshire, Hillsborough27 min
May 25, 5:57 PM EDTSevere Thunderstorm WarningBOXHillsborough33 min
May 25, 6:30 PM EDTSevere Thunderstorm WarningBOXHillsborough30 min
May 25, 6:57 PM EDTSevere Thunderstorm WarningBOXHillsborough48 min

Nearby

Severe Thunderstorm Warnings in New Hampshire, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.